Heavy Snow, C E Summit/X Ne Wasatch/N Duchesne
- When
- May 4, 12:00 PM MST to May 5, 12:00 PM MST
- Where
- C E Summit/X Ne Wasatch/N Duchesne forecast zone
- Reported by
- GENERAL PUBLIC
A fast moving storm dumped some good amounts of snow in the Wasatch and Uinta Mountains. Some of the totals included 17 inches at Trial Lake, 16 inches in Farmington Canyon, 14 inches at Snowbird and 12 inches in Brighton.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A fast moving storm dumped some good amounts of snow in the Wasatch and Uinta Mountains. Some of the totals included 17 inches at Trial Lake, 16 inches in Farmington Canyon, 14 inches at Snowbird and 12 inches in Brighton.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at May 4, 9:15 AM MST, 2 hours 45 minutes earlier.
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1015 AM MDT SUN MAY 4 2003 .SYNOPSIS...ANOTHER STORM SYSTEM WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. A COOL WESTERLY FLOW WILL FOLLOW FOR MONDAY. WEAKER...FAST MOVING STORM IMPULSES WILL CROSS THE AREA TUESDAY AND WEDNESDAY. .DISCUSSION...NEGATIVE-TILT TROUGH ACROSS THE PACIFIC NW THROUGH NRN NV PRODUCING PLENTY OF PRECIP ALONG AND AHEAD OF THIS FEATURE THIS MORNING. SRN PORTION OF THIS TROUGH WILL BREAK AWAY FROM THE REST OF THE FEATURE AND RIPPLE ACROSS NRN/CNTRL UT LATER TODAY/TONIGHT. SHORTWAVE RIDGE OVER WRN UT AT TIME BREAK ONLY A BRIEF BREAK IN THE PRECIP THIS MORNING. PRECIP ALREADY WORKING INTO EXTREME WRN UT ALONG THE LEADING EDGE OF THE NEAR 700 MB COLD ADVECTION. PRECIP WILL LIKELY GAIN IN INTENSITY AND AREAL COVERAGE LATER TODAY AS THE MID-LEVEL SHORTWAVE MOVES INTO THE NRN HALF OF THE FORECAST AREA. MAY HAVE TO CONSIDER A SNOW ADVISORY FOR PORTIONS OF THE WASATCH RANGE FOR LATE THIS AFTERNOON/TONIGHT. A BROAD LOW-AMPLITUDE CYCLONIC WESTERLY FLOW ALOFT WILL PREVAIL AT LEAST EARLY INTO THE COMING. THIS PATTERN RIPE FOR AT LEAST A COUPLE OF EMBEDDED WEAK SHORTWAVES TO CROSS THE REGION. CURRENT FORECAST PACKAGE PLAYS FOR CLOUDS...BUT CONFINES ANY SIGNIFICANT PRECIP TO THE HIGH COUNTRY. THIS PROBABLY THE SMART PLAY AS THESE SHORTWAVES ARE WORKING THROUGH A GENERALLY STABLE AIRMASS AND HAVE VERY LITTLE SURFACE REFLECTION. NO UPDATE PLANNED THIS MORNING. SLC 752 CDC 511 CONGER SLC...NONE.
IDZ024-025-UTZ001>021-WYZ021-051300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 700 AM MDT SUN MAY 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING .DAY ONE... TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WCJIN-WYSW
4 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2003Every state in 2003This day in weather historyWarnings in Utah, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379915, 5379916, 5379917, 5379918.